Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2016, 5:08 PM CDT for Atchison County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 28, 2016, 5:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Atchison County, MO
The radar
The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:11 PM CDT | TSTM WND GST 60 | Tarkio, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WUUS53 KEAX 282208
SVREAX
MOC005-282245-
/O.NEW.KEAX.SV.W.0207.160828T2208Z-160828T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 545 PM CDT
* AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TARKIO...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...ROCKPORT...WESTBORO AND BLANCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9520 4048 9520 4048 9518 4033 9544
4049 9559 4058 9550
TIME...MOT...LOC 2208Z 241DEG 20KT 4049 9542
HAIL...0.88IN
WIND...60MPH
$$
WELSH4 follow-up statements
478
WWUS53 KEAX 282220
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT SUN AUG 28 2016
MOC005-282245-
/O.CON.KEAX.SV.W.0207.000000T0000Z-160828T2245Z/
ATCHISON MO-
520 PM CDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN ATCHISON COUNTY...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TARKIO...
MOVING NORTHEAST AT 25 MPH. AT 511 PM 60 MPH WIND GUSTS WERE
REPORTED IN TARKIO.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...ROCKPORT...WESTBORO AND BLANCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9520 4048 9520 4048 9518 4033 9544
4049 9559 4058 9550
TIME...MOT...LOC 2219Z 241DEG 20KT 4052 9535
HAIL...0.88IN
WIND...60MPH
$$
WELSH719
WWUS53 KEAX 282227
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 PM CDT SUN AUG 28 2016
MOC005-282245-
/O.CON.KEAX.SV.W.0207.000000T0000Z-160828T2245Z/
ATCHISON MO-
527 PM CDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN ATCHISON COUNTY...
AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLANCHARD...OR
9 MILES NORTHEAST OF TARKIO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TARKIO...WESTBORO AND BLANCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9520 4048 9520 4048 9518 4037 9536
4051 9547 4058 9547
TIME...MOT...LOC 2226Z 241DEG 23KT 4055 9526
HAIL...0.88IN
WIND...60MPH
$$
WELSH404
WWUS53 KEAX 282233
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT SUN AUG 28 2016
MOC005-282245-
/O.CON.KEAX.SV.W.0207.000000T0000Z-160828T2245Z/
ATCHISON MO-
533 PM CDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN ATCHISON COUNTY...
AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLANCHARD...OR
12 MILES NORTHEAST OF TARKIO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTBORO AND BLANCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9520 4048 9520 4048 9518 4043 9526
4051 9537 4058 9539
TIME...MOT...LOC 2233Z 241DEG 20KT 4057 9521
HAIL...0.88IN
WIND...60MPH
$$
WELSH658
WWUS53 KEAX 282242
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT SUN AUG 28 2016
MOC005-282252-
/O.EXP.KEAX.SV.W.0207.000000T0000Z-160828T2245Z/
ATCHISON MO-
542 PM CDT SUN AUG 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ATCHISON COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4058 9520 4048 9520 4048 9518 4043 9526
4051 9537 4058 9539
TIME...MOT...LOC 2238Z 241DEG 20KT 4057 9521
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:32 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 28, 3:32 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 332 PM CDT SUN AUG 28 2016 .Discussion... Issued at 332 PM CDT SUN AUG 28 2016 Thunderstorms again developing this afternoon across the region, with the highest coverage over northwest MO where a subtle boundary has been lifting north and interacting with a weak wave over central NE. This area should be the focus for most thunderstorm activity through the evening, although isolated to scattered storms remain a possibility for the entire area where CAPE values are as high as 3000 to 4000 J/kg. Could see some small hail and winds to 50 mph with the strongest storms, particularly across far northwest MO over the next 2-3 hours. Most thunderstorm activity should subside as the sun goes down this evening, and then redevelop in a similar pattern once again on Monday. While scattered convection remains a possibility for much of the area, the most likely location again appears to be from northeast KS into northwest MO which will be in closer proximity to another weak upper level impulse tracking from central KS into eastern NE. A moderately to strongly unstable airmass will again be supportive of gusty winds and locally heavy rainfall in the stronger storms. By Tuesday and Wednesday the upper ridge overhead will weaken a bit, allowing the stream of weak impulses to the west to track a bit further south and east. This will shift the focus for more widespread shower and thunderstorm activity into much of the forecast area through this time, particularly Tuesday night into Wednesday when a cold front will settle in from the north. Moisture will increase ahead of this feature with precipitable water values approaching 2 inches by Tuesday afternoon, so will need to watch for some locally heavy rain in some of these storms. Very weak low-level flow should act against much of a training storm threat like we saw last week. Front will push south of the area by Thursday while upper level ridging builds in from the west. This will bring dry conditions to the area for the end of the work week. This ridge will break down over the weekend, bringing storm chances back into the area Saturday night into Sunday. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1238 PM CDT SUN AUG 28 2016 Much like yesterday afternoon, expect scattered hit-and-miss storms to pop up this afternoon, as is already occurring across the Ozarks and eastern KS. Coverage should be a bit higher than yesterday, so have included VCTS for all terminals until 7 pm. After this time most thunderstorm activity should begin to die out. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Hawblitzel Aviation...Hawblitzel
Hazardous weather outlook, Aug 28, 5:03 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT SUN AUG 28 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE DURING MUCH OF THE UPCOMING WEEK. THE BEST CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL IS EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 28, 1:42 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT SUN AUG 28 2016
KSZ025-102-MOZ020-281915-
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-
142 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONIPHAN...
NORTHEASTERN ATCHISON AND CENTRAL BUCHANAN COUNTIES UNTIL 215 PM
CDT...
AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATCHISON...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ATCHISON...WATHENA...ELWOOD...TROY...LANCASTER...
DONIPHAN...ST.
JOSEPH AIRPORT AND BENDENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 44 AND 47.
INTERSTATE 229 BETWEEN MILE MARKERS 1 AND 10.
LAT...LON 3960 9538 3990 9497 3990 9495 3988 9492
3986 9494 3983 9491 3983 9489 3982 9486
3973 9475 3948 9526
TIME...MOT...LOC 1841Z 220DEG 10KT 3960 9521
HAWBLITZELSpecial weather statement, Aug 28, 2:16 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SUN AUG 28 2016
KSZ102-MOZ011-012-282000-
DONIPHAN KS-ANDREW MO-HOLT MO-
216 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...WEST
CENTRAL ANDREW AND EASTERN HOLT COUNTIES UNTIL 300 PM CDT...
AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOREST CITY...OR NEAR HIGHLAND...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUND CITY...OREGON...FOREST CITY...FILLMORE...WHITE CLOUD AND IOWA
POINT.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 66 AND 83.
LAT...LON 4000 9533 4000 9531 4002 9532 4019 9518
4001 9492 3983 9520 3992 9534 3999 9534
TIME...MOT...LOC 1916Z 220DEG 9KT 3995 9523
HAWBLITZELSpecial weather statement, Aug 28, 2:57 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 PM CDT SUN AUG 28 2016
MOZ003-004-282030-
WORTH MO-GENTRY MO-
257 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GENTRY AND SOUTHEASTERN
WORTH COUNTIES UNTIL 330 PM CDT...
AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALBANY...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...GRANT CITY...GENTRY...WORTH AND DENVER.
LAT...LON 4042 9421 4038 9421 4021 9434 4028 9458
4051 9447
TIME...MOT...LOC 1956Z 213DEG 10KT 4030 9443
HAWBLITZELSpecial weather statement, Aug 28, 3:30 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SUN AUG 28 2016 MOZ003>005-282100- HARRISON MO-WORTH MO-GENTRY MO- 330 PM CDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRISON...NORTHERN GENTRY AND SOUTHEASTERN WORTH COUNTIES UNTIL 400 PM CDT... AT 330 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALBANY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBANY...GRANT CITY...RIDGEWAY...NEW HAMPTON...GENTRY...WORTH... ALLENDALE...DENVER AND MARTINSVILLE. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 99 AND 102. LAT...LON 4020 9433 4027 9453 4053 9438 4039 9393 TIME...MOT...LOC 2030Z 237DEG 19KT 4027 9434 WELSH
Special weather statement, Aug 28, 4:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT SUN AUG 28 2016
MOZ001-282145-
ATCHISON MO-
412 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 445 PM CDT...
AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMBURG...OR 18 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATSON.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 117 AND 123.
LAT...LON 4059 9565 4058 9543 4045 9564 4046 9565
4046 9568 4047 9570 4049 9568 4051 9569
4054 9565 4056 9567 4056 9569 4052 9571
4052 9575 4058 9577
TIME...MOT...LOC 2111Z 237DEG 14KT 4056 9569
WELSHSpecial weather statement, Aug 28, 4:39 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT SUN AUG 28 2016
MOZ001-011-282215-
ATCHISON MO-HOLT MO-
439 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 515 PM CDT...
AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCK PORT...OR 8 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...FAIRFAX...ROCKPORT...WESTBORO...WATSON...
BLANCHARD...CORNING...INDIAN CAVE STATE PARK AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 98 AND 122.
LAT...LON 4058 9520 4052 9520 4019 9547 4024 9547
4026 9555 4030 9556 4032 9561 4031 9566
4034 9562 4041 9566 4046 9564 4046 9568
4048 9570 4049 9568 4051 9569 4052 9566
4055 9566 4059 9561
TIME...MOT...LOC 2139Z 236DEG 27KT 4050 9553
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:16 PM CDT | Special Weather Statement | EAX | Holt | 44 min |
| Aug 28, 2:57 PM CDT | Special Weather Statement | EAX | Worth | 33 min |
| Aug 28, 3:07 PM CDT | Areal Flood Advisory | EAX | Gentry, Nodaway, Worth | 3 hr |
| Aug 28, 3:30 PM CDT | Special Weather Statement | EAX | Harrison | 30 min |
| Aug 28, 4:12 PM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| Aug 28, 4:39 PM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| Aug 28, 6:22 PM CDT | Areal Flood Advisory | EAX | Carroll | 3 hr |
| Aug 28, 6:39 PM CDT | Areal Flood Advisory | EAX | Carroll, Lafayette, Saline | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.